PROSA2018 CONFERENCE DAY 1 (Thursday 29th of November 2018)

Central Theme: PATIENT-CENTERED, COMFORT-DIRECTED PROCEDURAL CARE

TIME	TITLE / CONTENT	TITLE / CONTENT					
07.30-08.45	Registration – Coffee – Breakfast (e	exhibition hall)					
08.45-09.00	Welcome and Introduction (15 min	Piet Leroy					
9.00-12.00 Room: Lect	Egidio Barbi (chair)						
09.00-09.25	Procedural burden in children with	Vera Tomassen					
09.25-09.45	A child with cancer: is procedural p	Bibi van der Velden					
09.45-10.30	Short- and Long term effects of Pro	Short- and Long term effects of Procedural Pain and Fear in children (45 min)					
10.30-11.15	Professional skills for Establishing T	Baruch Krauss					
11.15-11.45	Open Forum (Q&A) (30 min)	All speakers					
12.00-13.15	Lunch WORKSHOP 1 (75 min)* Max 45 persons	Lunch WORKSHOP 2 (75 min)* Max 45 persons	Lunch WORKSHOP 3 (75 min)* Max 45 persons	Lunch WORKSHOP 4 (75 min)* Max 45 persons			
	Topic: 'No More Tears': Patient	Topic: Managing patient comfort	Topic: Managing patient comfort	Topic: Developing and Starting a			
	Integrated models for optimal	during routine Vascular Access	during common Emergency	Pediatric Sedation Program			
	procedural comfort and success	procedures.	Procedures				
	Room: tbd	Room: tbd	Room: tbd	Room: tbd			
	Faculty: Anna Taddio,	<u>Faculty</u> : Giorgio Cozzi, Paolo	Faculty: Baruch Krauss, Julia	Faculty: Egidio Barbi			
		Valerio, Fritzi Russ	Hoeffe, Cyril Sahyoun	Mark Roback, Keira P. Mason			
13.30-15.30 Room: Le	cture Hall – <u>Theme</u> : Goal-directed PSA F	Pharmacology – Part 1: Common Pro	cedures in Daily Practice	Annick De Jaeger (chair)			
13.30-13.55	Procedural Analgesia: How to treat	Procedural Analgesia: How to treat procedural pain effectively (topically, locally and systemically) (25 min)					
13.55-14.20	Nitrous oxide sedation (with/witho	Nitrous oxide sedation (with/without IN fentanyl): indications & contraindications (25 min)					
14.20-14.45	Oral, mucosal and intranasal drugs	Piet Leroy					
14.45-15.15	Intravenous sedatives: a practical of	Mark Roback					
15.15-15.30	Open Forum (Q&A) (15 min)	All Speakers					
15.30-16.00	Coffee Break with exhibitors (exhib						
16.00-18.00 Room: Le	Cyrill Sahyoun (chair)						
16.00-16.45	Goal-directed Procedural Care: def	Mark Roback					
16.45-18.00	Interactive case discussions between	Piet Leroy, Cyril Sahyoun & Keira P. Mason					
18.00-19.00	Social meeting - Reception - Entert	ainment					

^{*}For more information: see below

PROSA2018 CONFERENCE DAY 2 (Friday 30th of November 2018)

Central Theme: HIGH QUALITY PROCEDURAL SEDATION AND ANALGESIA

TIME	TITLE / TOPIC	CHAIR/SPEAKER							
7.15-8.15	Breakfast Breakout Drug Pannels (MEET THE EXPERTS - 60 minutes) [Specific Registration & Extra Fee required / Breakfast Included]								
	DEXMEDETOMIDINE	KETAMINE	PROPO	FOL	NITROUS OXIDE		MIDAZOLAM		
		culty: Mark Roback, Piet	Faculty: Egidio Ba	rbi,	Faculty: Julia Hoeffe, Felix Kre	ier	Faculty: Michael Brackhahn		
	Paolo Valerio Le	roy							
7.30-8.30 Registration – Coffee (Exhibition Hall)									
8.30-12.00 Room: Lectu	re Hall – <u>Theme</u> : Goal-directed P	SA Pharmacology – Pa	rt 2: Major Prod	edures in Da	aily Practice		Felix Kreier (chair)		
8.30-9.00	Major Puncture Procedures (Oncology and Organ Biopsies) (30 min)						Mark Vogt		
9.00-9.30	Major Endoluminal Procedures (Nasogastric Tube – Urinary Catheter – Endoscopy) (30 min)						Egidio Barbi		
9.30-10.00	Major wound care (30 min)						Annick De Jaeger		
10.00-10.30	Coffee Break with exhibitors (exhibition hall) (30 min)								
10.30-11.15	Safety of Procedural Sedatives in young children: is neurotoxicity an issue? (45 min)						Laszlo Vutskits		
11.15-11.45	Open Forum (Q&A) (30 min)						All Speakers		
12.00-13.15							ch WORKSHOP 8 (75 min)*		
	Max 45 pers	· · · · · · · · · · · · · · · · · · ·				Max 45 pers			
	<u>Topic</u> : Beyond the drugs	Topic: Capnograp	· · ·		ation Strategies for	Topic: Sedation Strategies for			
		Practical Exercises			Imaging Procedures	special needs children			
	Faculty: Sara de Bulpaep Faculty: Bhavani Kodali Faculty: Keira P. Mason, Linda Schuiten Faculty: Egic						Egidio Barbi, Michele Vranken		
13.30-15.30 Room: Lect	ure Hall – <u>Theme</u> : Procedural Sec	dation Safety					Eva Schaffrath (chair)		
13.30-14.15	Adverse Events in Sedation? Etiology and strategies to improve safety. (40 min)						Keira P. Mason		
14.15-14.45	Procedural Sedation and the Pediatric Airway: interactions and precautions (30 min)						Mohamed Mahmoud		
14.45-15.15	Pre-sedation fasting: what is the evidence? (30 min)						Mark Roback		
15.15-15.30	Open Forum (Q&A) (20 min)						All speakers		
15.30-16.00	Coffee Break with exhibitors								
16.00-17.30 Room: Lecture Hall – Theme: Implementation and Professional Education challenges							Keira Mason		
16.00-16.30	Professional skills and compe	Piet Leroy							
16.30-17.00	Interprofessional Collaboration, Education and Research: Time for European Collaborative network						Cyril Sahyoun		
17.00-17.30 (18.00 ?)	Pediatric Procedural Sedation in Europe: Quo Vadis? Conference summary and debate						Francis Veyckemans		

^{*}For more information: see below

WORKSHOP Content Summary

Workshop 1: 'No more Tears'

- Many claim offering a patient-centered service when dealing with distressing procedures in children. But how much choice do we really grant to children and their parents? And how can we make patients/parents competent for making appropriate choices that contribute to optimal procedural perceptions and experiences?
- Anna Taddio developed with her team a method for active knowledge translation so that children/parents themselves can learn which methods work best for them. From the University of Toronto Website: "In the past, we've burdened the health-care provider with everything," says Taddio. "But I think it's better to show the kids and then they can choose how to best cope. In the end, Taddio says it's all about medical community acknowledging the existence of pain and working with patients to reduce its impact during injections and other procedures. Treating pain has many benefits," she says. "It not only prevents unnecessary suffering, it ensures we are delivering the best care possible, improves everyone's satisfaction with the experience, and improves health because people are more likely to participate in positive health behaviours like getting vaccinated and going to a doctor to get a blood test to look for high cholesterol and these sorts of things." (https://www.utoronto.ca/news/no-more-tears-publicly-funded-research-u-t-s-anna-taddio-taking-pain-out-vaccinations-canada)

Workshop 2: Managing patient comfort during routine Vascular Access procedures.

- Simple techniques of distraction
- Correct use of topical anesthetics (location, timing, tips tricks, logistical challenges)
- Misconceptions (e.g. emla generates more failure of IV access)
- Other techniques (cooling, J-tip, subcutaneous infiltration of buffered lidocaine with a 30G needle, Buzzy,...): evidence, experiences, practices...
- Additional elements for discussion: role of expertise in the technique of vascular access as such, no junior trainees for difficult access patients? Use of interesting tools as vein viewer system in anticipated difficult access, as help to guide the puncture and as distraction...

Workshop 3: Managing patient comfort during common ER procedures.

- · Suggested procedures to discuss/to use for discussion: Wound care and suturing; Non-complex forearm fracture; Abscess drainage
- Points for discussion: patient approach; optimal local/topical techniques; when to use sedation? Which sedation (important point to discuss: indications versus limitations of nitrous oxide)
- Key questions a professional should ask him/herself before starting procedures: (1) Is the child in pain before (i.e. in need for acute pain management). (2) Environmental setting. (3) Adaptive distraction possible? (4) How painful is the procedure anticipated by you, the family/child? (4) Use of topical analgesics. (5) Most optimal additional sedative (anxiolysis or deep sedation?)

Workshop 4: Developing and Starting a Pediatric Sedation Program.

- Existing guidelines; main guideline principles
- How to guarantee 24/24 7/7 coverage?
- Multidisciplinary Service instead of 'Anesthesiology versus Non-anesthesiology'; which professionals may be involved in a Sedation Program?
- Who should run the service? Which sedation level by whom?
- Auditing and Quality: how to define good sedation quality

Workshop 5: Beyond the drugs – practical exercises

- How to apply principles of hypnosis? Comfort talk?
- Role and examples of Virtual Reality (which children? Which settings? Which procedures?)
- Use of Smartphone apps
- Controlling the scene/Controlling the process

Workshop 6: Capnography - practical exercises

- Practical applications of capnography during deep sedation
- Typical curves for normal ventilation, types of hypoventilation, partial and total airway obstruction,...
- Meaning of capnometry

Workshop 7: Sedation for radiologic imaging

- Which children will need sedation? Which may benefit from non-pharmacology?
- How can preparation/education of parent/child to elective procedures avoid sedation? Even in young children? Use of Simulation/Preparation/Mock scanner...
- Best practice for < 3-6 months; 6m-5 yrs; > 5 yrs
- Propofol? Dexmedetomidine (IV? IN? Doses?)
- Patient-centered sedation care on a radiology department. What is needed?

Workshop 8: Sedation in special care kids.

- For example: autism spectrum disorder, severe anxiety, hyperactivity, mental retardation,...
- How to involve parents/caretakers?
- Which drugs might be more optimal?